Volume 15, issue 4 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 2, 645–1281
Issue 1, 1–643

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Positive curvature and rational ellipticity

Manuel Amann and Lee Kennard

Algebraic & Geometric Topology 15 (2015) 2269–2301
Abstract

Simply connected manifolds of positive sectional curvature are speculated to have a rigid topological structure. In particular, they are conjectured to be rationally elliptic, ie to have only finitely many non-zero rational homotopy groups. In this article, we combine positive curvature with rational ellipticity to obtain several topological properties of the underlying manifold. These results include an upper bound on the Euler characteristic and new evidence for a couple of well-known conjectures due to Hopf and Halperin. We also prove a conjecture of Wilhelm for even-dimensional manifolds whose rational type is one of the known examples of positive curvature.

Keywords
positive curvature, rational ellipticity, torus symmetry, Euler characteristic, Wilhelm conjecture, Halperin conjecture, Hopf conjecture
Mathematical Subject Classification 2010
Primary: 53C20
Secondary: 57N65, 55P62
References
Publication
Received: 9 June 2014
Revised: 22 October 2014
Accepted: 24 November 2014
Published: 10 September 2015
Authors
Manuel Amann
Fakultät für Mathematik
Institut für Algebra und Geometrie
Karlsruher Institut für Technologie
Englerstraße 2
D-76131 Karlsruhe
Germany
http://www.math.kit.edu/iag7/~amann
Lee Kennard
Department of Mathematics
University of Oklahoma
Norman, OK 73019
USA